Alert archive / Mississippi / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 200, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Jun 9, 2014, 1:28 AM CDT for Neshoba County, Newton County, Mississippi. It was in force for 62 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2014, 1:28 AM CDT (06:28 UTC)
- Expired
- Jun 9, 2014, 2:30 AM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Neshoba County, MS, Newton County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 81 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 2:00 AM CDT | TSTM WND DMG | 10 S Philadelphia, MS | TREES DOWN ACROSS SOUTHERN PORTIONS OF THE COUNTY INCLUDING A TREE DOWNED ON A MOBILE HOME TRAPPING A THREE YEAR OLD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 32 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 8, 8:41 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 6.5 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1268 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 1490 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted, in the capitals the NWS used until 2016.
462 WUUS54 KJAN 090628 SVRJAN MSC099-101-090730- /O.NEW.KJAN.SV.W.0200.140609T0628Z-140609T0730Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 128 AM CDT MON JUN 9 2014 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI... NEWTON COUNTY IN EAST CENTRAL MISSISSIPPI... * UNTIL 230 AM CDT * AT 128 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE EXTENDING FROM CARTHAGE TO PULASKI...AND MOVING EAST AT 50 MPH. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. * SEVERE THUNDERSTORMS WILL BE NEAR... DOWDVILLE AND PROSPECT AROUND 140 AM CDT. PEARL RIVER AND DIXON AROUND 145 AM CDT. NESHOBA AND PHILADELPHIA AROUND 150 AM CDT. STRATTON AND DECATUR AROUND 155 AM CDT. BETHSAIDA AND HOUSE AROUND 200 AM CDT. FORESTDALE AND HERBERT SPRINGS AROUND 205 AM CDT. OTHER LOCATIONS IN THE WARNING INCLUDE TUCKER...HICKORY AND CHUNKY. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. LARGE HAIL...DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IMMEDIATELY. LIGHTNING KILLS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. && LAT...LON 3227 8933 3278 8932 3284 8892 3233 8892 TIME...MOT...LOC 0628Z 259DEG 42KT 3273 8943 3234 8949 HAIL...<.75IN WIND...60MPH $$ DC
3 follow-up statements
388
WWUS54 KJAN 090651
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
151 AM CDT MON JUN 9 2014
MSC099-101-090730-
/O.CON.KJAN.SV.W.0200.000000T0000Z-140609T0730Z/
NEWTON MS-NESHOBA MS-
151 AM CDT MON JUN 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
NESHOBA AND NORTHERN NEWTON COUNTIES UNTIL 230 AM CDT...
AT 150 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PEARL RIVER TO CONEHATTA...AND MOVING EAST AT 50 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL BE NEAR...
NESHOBA AND STRATTON AROUND 155 AM CDT.
BETHSAIDA AROUND 200 AM CDT.
FORESTDALE AND HOUSE AROUND 205 AM CDT.
HERBERT SPRINGS AND DUFFEE AROUND 210 AM CDT.
OTHER LOCATIONS IN THE WARNING INCLUDE TUCKER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3244 8932 3278 8932 3283 8898 3284 8892
3283 8892 3257 8892 3248 8893
TIME...MOT...LOC 0650Z 259DEG 42KT 3277 8918 3248 8920
HAIL...<.75IN
WIND...60MPH
$$
DC203
WWUS54 KJAN 090712
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
212 AM CDT MON JUN 9 2014
MSC099-101-090730-
/O.CON.KJAN.SV.W.0200.000000T0000Z-140609T0730Z/
NEWTON MS-NESHOBA MS-
212 AM CDT MON JUN 9 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
NESHOBA AND NORTHEASTERN NEWTON COUNTIES UNTIL 230 AM CDT...
AT 212 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM PHILADELPHIA TO LITTLE ROCK...AND MOVING EAST AT 50
MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
SEVERE THUNDERSTORMS WILL AFFECT MAINLY RURAL AREAS OF NORTHEASTERN
NEWTON AND SOUTHEASTERN NESHOBA COUNTIES.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3245 8920 3280 8919 3281 8911 3283 8898
3284 8892 3257 8892 3248 8893
TIME...MOT...LOC 0712Z 259DEG 42KT 3280 8898 3251 8900
HAIL...<.75IN
WIND...60MPH
$$
DC861
WWUS54 KJAN 090722
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
222 AM CDT MON JUN 9 2014
MSC099-101-090732-
/O.EXP.KJAN.SV.W.0200.000000T0000Z-140609T0730Z/
NEWTON MS-NESHOBA MS-
222 AM CDT MON JUN 9 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NESHOBA AND
NORTHEASTERN NEWTON COUNTIES WILL EXPIRE AT 230 AM CDT...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.
LAT...LON 3245 8920 3280 8919 3281 8911 3283 8898
3284 8892 3257 8892 3248 8893
TIME...MOT...LOC 0722Z 259DEG 42KT 3282 8884 3253 8886
$$
DCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 9:10 PM CDT, 4 hours 18 minutes earlier.
Area forecast discussion, Jun 8, 9:10 PM CDT, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 910 PM CDT SUN JUN 8 2014 .UPDATE...NEAR TERM GRIDS REFINED FURTHER FOR ONGOING CONVECTION IN WEST WHILE DROPPING POPS/WEATHER IN NE NEXT 1-3 HRS. REFRESHED PRODUCTS FOR NEW SEVERE THUNDERSTORM WATCH FOR CENTRAL AND NORTH ARKLAMISS THROUGH 4AM AND CANCELED OUT THOSE THAT EXPIRED AT 9PM. SEE DISCUSSION BELOW FOR MORE DETAILS. .DISCUSSION... ENHANCED UPPER LEVEL DIVERGENCE COUPLED WITH A H5 PVA SPOKE ATTENDANT TO S/WV IMPULSE AND/OR MCV MOVING ACROSS SOUTHERN AR THIS EVENING IS COMBINING WITH ~2000 J/KG MLCAPE WHICH IS SUPPORTING ROBUST CONVECTION NEAR THE MS RIVER AS OF 9PM. THESE INGREDIENTS WILL AID STRONG/SEVERE STORM DEVELOPMENT THROUGH THE EVENING AND EARLY MONDAY MORNING AS THEY PUSH EAST ACROSS WEST AND NORTH CENTRAL MS. MAIN HAZARDS WITH THESE STORMS WILL BE DAMAGING WINDS OF 60 MPH..HAIL TO THE SIZE OF GOLFBALLS AND FREQUENT LIGHTNING. WHILE LOW-LVL SRH WILL BE INCREASING COINCIDENT WITH MCV IN DELTA NEXT 2-5 HOURS...BEST EFFECTIVE SRH NEAR 200 M2/S2 SHOULD STAY NORTH OF REGION...NEGATING A TORNADO RISK. INSTABILITY AND THUS ROBUSTNESS OF STORMS SHOULD WANE TOWARDS 4AM AS STORMS PUSH EAST TOWARDS HIGHWAY 45 CORRIDOR. GRIDS HAVE BEEN UPDATED IN THE NEAR TERM REFINING TSTORM WORDING AREA AND TIMING AS COMPLEX PROGRESSES EAST ALONG WITH UPDATED PRODUCTS/GRAPHICS ALREADY OUT. /ALLEN/ && .AVIATION...TIMING THE STORM ACTIVITY WILL BE THE MAIN FOCUS FOR THE REMAINDER OF THE NIGHT AS ACTIVITY WILL CONTINUE TO DEVELOP. AS FOR FLIGHT CONDITIONS...VFR CONDITIONS WILL EXIST FOR MUCH OF THE NIGHT WITH SOME MVFR CEILINGS POSSIBLE FOR A FEW LOCATIONS AFTER 10-11Z. THE ONLY OTHER RESTRICTIONS WILL OCCUR WHEN SITES ARE IMPACTED BY STORMS. ADDITIONAL STORM ACTIVITY WILL BE POSSIBLE ON MONDAY BUT TIMING THAT AT THIS TIME WILL BE VERY TOUGH. /CME/ && .PREV DISCUSSION... /ISSUED 429 PM CDT SUN JUN 8 2014/ DISCUSSION... TODAY THROUGH TUESDAY ACTIVE PERIOD ONGOING AND EXPECTED THROUGH TUESDAY WITH PERIODS OF STORM COMPLEXES EXPECTED TO MOVE THROUGH PORTIONS OF THE REGION. DISCUSSION BELOW WILL ATTEMPT TO FINE TUNE TIMING AND HAZARDS. SIGNIFICANT MID LEVEL RIDGING EROSION HAS OCCURRED DUE TO NUMEROUS TRAVERSING S/WV IMPULSES ACROSS THE SOUTHERN PLAINS ALLOWING FOR A MORE ACTIVE CONVECTIVE MCS PARADE FOR THE ARKLAMISS THROUGH TUESDAY. TSTORMS FIRED IN NE ZONES OFF A RESIDUAL OUTFLOW BOUNDARY BUT HAVE STRUGGLED TO MAINTAIN INTENSITY POSSIBLY OWING TO WEAKER MID TO UPPER LEVEL FLOW AND RESIDUAL S/WV RIDGING AFFECTS. FEEL AREAS SOUTH OF THIS BOUNDARY IN EAST MS WILL CONTINUE TO STRUGGLE PER LATEST HRRR. ATTENTION THEN FOCUSES WESTWARD TOWARDS AR/LA WHERE A LINE OF SHOWERS/STORMS S NEARING THE MS RIVER. ADDITIONAL ACTIVITY IS EXPECTED TO DEVELOP BEHIND THIS LINE WHEN SLIGHTLY GREATER H5 FLOW OF 40 KT AND BETTER UPPER DIVERGENCE ALONG A PVA RIBBON SHOULD SUPPORT THE ADDITIONAL TSTORM DEVELOPMENT LATE AFTN THROUGH EVENING IN AR AND OVERSPREAD INTO MID AND NORTH MS. CONVERGENT/DIVERGENT COUPLETS IN ENVIRONMENT OF INCREASING LOW LEVEL SHEAR /150-200 MS/S2 0-1 KM SRH/ AND MLCAPE >1000 J/KG SUGGESTS A STRONGER MASS SIGNAL THEN DAYS PAST HAVE THUS INCREASED CONFIDENCE OF SOME STRONG TO SEVERE STORMS. DAMAGING WINDS AND HAIL TO SIZE OF GOLFBALLS COULD OCCUR IN THE STRONGEST OF STORMS. HAVE PLACED ELEVATED WORDING IN HWO/GRAPHICS FOR TONIGHT IN THE DELTA REGION. FOR MONDAY...EXPECTING A LULL IN ACTIVITY DURING THE MORNING HOURS AS TONIGHT'S TROUGH PULLS OFF TO THE NE. HOWEVER, INSTABILITY WILL REBUILD ONCE AGAIN FOR ISO/SCT DIURNAL SHOWERS/STORMS TO DEVELOP OVER THE REGION EARLY AFTN. HOWEVER...BY LATE AFTN INTO THE EVENING ANOTHER S/WV TROUGH WILL EJECT OFF A LARGER PARENT TROUGH AND AID IN INCREASED LOW-LVL SHEAR WITH MLCAPE 1500-2000 J/KG AND 27-28 C VERTICAL TOTALS COINCIDENT WITH ANOTHER STRONG MASS SIGNAL AND THUS LIKELY SUPPORT DEVELOPMENT OF AN ORGANIZED MCS FOR THE MS DELTA REGION AND ACROSS THE 82 CORRIDOR. HAVE PLACED LIMITED RISK IN HWO/GRAPHICS FOR THIS TIME PERIOD. HEAVY RAIN COULD ALSO OCCUR WITH THIS EPISODE AND WILL NEED TO MONITOR FOR FLASH FLOOD POTENTIAL AS GLOBAL MODELS SHOW 3-4 INCHES POSSIBLE IN NW DELTA THROUGH TUESDAY NIGHT STARTING THIS TIME PERIOD. TUESDAY'S WEATHER IS HIGHLY DEPENDENT ON CONVECTIVE EVOLUTION AND TIMING FROM MONDAY NIGHT'S SYSTEM. IF THE SYSTEM STALLS/LINGERS IN WEST...SOME STRONG/SEVERE COULD OCCUR IN EAST AS INSTABILITY INCREASES THROUGH TUES AFTN WITH ADVANCEMENT OF AN ACTUAL FRONT TO MOVE THROUGH BY WEDNESDAY MORNING. HAVE PLACED A LIMITED RISK IN WEST AND PORTIONS OF EAST BUT THIS WILL LIKELY BE REFINED NEXT COUPLE OF DAYS. /ALLEN/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 71 89 72 85 / 43 34 46 70 MERIDIAN 69 90 71 86 / 39 22 36 72 VICKSBURG 71 88 71 85 / 52 41 57 68 HATTIESBURG 72 92 72 88 / 14 19 25 71 NATCHEZ 71 88 73 84 / 32 37 47 69 GREENVILLE 70 85 70 83 / 100 57 79 72 GREENWOOD 70 87 71 84 / 100 51 74 71 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && ALLEN/CME
Hazardous weather outlook, Jun 8, 3:36 PM CDT, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 336 PM CDT SUN JUN 8 2014 ARZ074-075-LAZ007>009-MSZ018-019-025-034-035-040-041-092045- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-LEFLORE-WASHINGTON-HUMPHREYS-ISSAQUENA-SHARKEY- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...AND NORTHERN MISSISSIPPI .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...MAINLY TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. QUARTER TO GOLFBALL SIZE HAIL AND WIND GUSTS TO 60 MPH WILL BE THE MAIN HAZARDS. A WEAK FRONT IS PRESENT ACROSS THE REGION TODAY AND THIS WILL FOCUS THUNDERSTORMS. THIS FRONT WILL MOVE NORTH AS A WARM FRONT AND WILL HELP FOCUS MORE THUNDERSTORM DEVELOPMENT. ANOTHER ROUND OF STRONG TO SEVERE STORMS WILL BE POSSIBLE MONDAY AFTERNOON AND EVENING. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE THUNDERSTORMS ARE POSSIBLE WITH WIND GUSTS TO 60 MPH AND QUARTER SIZE HAIL THE MAIN HAZARDS MONDAY NIGHT INTO TUESDAY AS AN UPPER LEVEL STORM SYSTEM MOVES THROUGH THE REGION. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY. LAZ024>026-MSZ026-028>033-036>039-042>053-060-092045- CATAHOULA-TENSAS-CONCORDIA-GRENADA-MONTGOMERY-WEBSTER-CLAY- LOWNDES-CHOCTAW-OKTIBBEHA-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO- MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON- LAUDERDALE-CLAIBORNE-ADAMS- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT WITH THE MAIN HAZARDS BEING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND MONDAY NIGHT THROUGH TUESDAY. LAZ015-016-023-092045- RICHLAND-MADISON LA-FRANKLIN LA- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...LIMITED TIMING...TONIGHT THROUGH MONDAY STRONG TO SEVERE STORMS WILL BE POSSIBLE TONIGHT WITH THE MAIN HAZARDS BEING 60 MPH WIND GUSTS AND HAIL UP TO QUARTER SIZE. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI AND NORTHEAST LOUISIANA MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT THROUGH TUESDAY. MSZ054>059-061>066-072>074-092045- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER SIZE HAIL FOR PORTIONS OF CENTRAL MISSISSIPPI MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TUESDAY. MSZ027-092045- CARROLL- 336 PM CDT SUN JUN 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS RISK...ELEVATED TIMING...TONIGHT SCATTERED SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON THROUGH TONIGHT. QUARTER TO GOLFBALL SIZE HAIL AND WIND GUSTS TO 60 MPH WILL BE THE MAIN HAZARDS. A WEAK FRONT IS PRESENT ACROSS THE REGION TODAY AND THIS WILL FOCUS THUNDERSTORMS. THIS FRONT WILL MOVE NORTH AS A WARM FRONT AND WILL HELP FOCUS MORE THUNDERSTORM DEVELOPMENT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY SEVERE STORMS WILL BE POSSIBLE WITH WIND GUSTS OF 60 MPH AND QUARTER SIZE HAIL FOR MONDAY NIGHT INTO TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT AND MONDAY NIGHT THROUGH TUESDAY. 28 && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.JACKSONMS.GOV FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Jun 8, 11:56 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1156 PM CDT SUN JUN 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG INDIANOLA 33.45N 90.64W
06/08/2014 SUNFLOWER MS LAW ENFORCEMENT
POWER LINES DOWNED
&&
DLSpecial weather statement, Jun 9, 12:01 AM CDT, 1 hour 27 minutes before
MSZ025-027-028-036-037-090600-
ATTALA MS-MONTGOMERY MS-LEFLORE MS-HOLMES MS-CARROLL MS-
1201 AM CDT MON JUN 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1201 AM CDT MON JUN 9 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PENNY TO NICKEL
SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM 6 MILES NORTHEAST
OF SIDON TO TCHULA AT 1201 AM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN CARROLL...NORTHERN HOLMES...SOUTHEASTERN LEFLORE...WEST
CENTRAL MONTGOMERY AND NORTHWESTERN ATTALA COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3358 8960 3317 8977 3315 9033 3324 9034
3351 9026
TIME...MOT...LOC 0501Z 258DEG 27KT 3347 9010 3322 9020
DCSpecial weather statement, Jun 9, 12:07 AM CDT, 1 hour 21 minutes before
MSZ042>044-090550-
MADISON MS-LEAKE MS-YAZOO MS-
1207 AM CDT MON JUN 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1207 AM CDT MON JUN 9 2014
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 TO 50 MPH WINDS WAS LOCATED FROM VAUGHAN TO 5 MILES WEST
OF CANTON AT 1207 AM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
PEOPLE IN EAST CENTRAL YAZOO...WEST CENTRAL LEAKE AND CENTRAL MADISON
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3263 8972 3262 8975 3258 8979 3259 8979
3258 8983 3259 8984 3256 8987 3257 9021
3285 9014 3284 8968
TIME...MOT...LOC 0507Z 268DEG 25KT 3280 9002 3261 9008
DCSpecial weather statement, Jun 9, 12:46 AM CDT, 42 minutes before
MSZ026-090605-
GRENADA MS-
1246 AM CDT MON JUN 9 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1246 AM CDT MON JUN 9 2014
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED OVER GORE SPRINGS AT 1247 AM CDT...MOVING EAST AT 30 MPH.
PEOPLE IN EASTERN GRENADA COUNTY SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3385 8950 3373 8950 3369 8951 3368 8967
3380 8971 3381 8971
TIME...MOT...LOC 0547Z 259DEG 25KT 3374 8957
CMELocal storm report, Jun 9, 1:02 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
102 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG 4 SW WAY 32.70N 90.08W
06/09/2014 MADISON MS PUBLIC
TREES DOWNED ALONG MS HIGHWAY 16
&&
DLLocal storm report, Jun 9, 1:10 AM CDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
110 AM CDT MON JUN 09 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM TSTM WND DMG N POCAHONTAS 32.47N 90.29W
06/09/2014 HINDS MS PUBLIC
A TREE WAS BLOWN DOWN ON A HOUSE
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 7:01 PM CDT | Special Weather Statement | JAN | Noxubee | 29 min |
| Jun 8, 7:02 PM CDT | Severe Thunderstorm Warning | JAN | Grenada, Montgomery, Webster | 43 min |
| Jun 8, 7:43 PM CDT | Special Weather Statement | JAN | Webster | 32 min |
| Jun 8, 9:14 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena | 61 min |
| Jun 8, 10:14 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Issaquena, Sharkey, Yazoo | 61 min |
| Jun 8, 10:59 PM CDT | Severe Thunderstorm Warning | JAN | Holmes, Humphreys, Leflore, Sunflower | 61 min |
| Jun 8, 11:11 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Yazoo | 64 min |
| Jun 8, 11:45 PM CDT | Special Weather Statement | JAN | Hinds | 30 min |
| Jun 9, 12:01 AM CDT | Special Weather Statement | JAN | Carroll, Montgomery | 59 min |
| Jun 9, 12:07 AM CDT | Special Weather Statement | JAN | Madison | 43 min |
| Jun 9, 12:23 AM CDT | Severe Thunderstorm Warning | JAN | Hinds, Madison, Rankin | 52 min |
| Jun 9, 12:46 AM CDT | Special Weather Statement | JAN | Grenada | 19 min |
| Jun 9, 1:04 AM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 56 min |
| Jun 9, 5:50 AM CDT | Flash Flood Warning | JAN | Carroll, Grenada, Leflore, Montgomery | 3 hr |
| Jun 9, 11:43 AM CDT | Flash Flood Watch | JAN | Adams, Attala, Bolivar, Carroll, Choctaw, Claiborne and 25 more | 31 hr |
| Jun 9, 12:19 PM CDT | Special Weather Statement | JAN | Holmes | 31 min |
| Jun 9, 1:41 PM CDT | River Flood Warning | JAN | Clay | 6 days |
| Jun 9, 1:42 PM CDT | River Flood Warning | JAN | Carroll, Leflore | 3 days |
| Jun 9, 2:31 PM CDT | Special Weather Statement | JAN | Bolivar | 44 min |
| Jun 9, 3:23 PM CDT | Special Weather Statement | JAN | Washington | 32 min |
| Jun 9, 3:39 PM CDT | Severe Thunderstorm Warning | JAN | Washington | 51 min |
| Jun 9, 3:48 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Warren | 57 min |
| Jun 9, 3:54 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Warren, Washington, Yazoo | 51 min |
| Jun 9, 4:17 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Hinds, Warren, Yazoo | 58 min |
| Jun 9, 4:22 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Humphreys, Leflore, Sunflower | 41 min |
| Jun 9, 4:26 PM CDT | Special Weather Statement | JAN | Smith | 29 min |
| Jun 9, 4:40 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Grenada, Holmes, Leflore, Yazoo | 65 min |
| Jun 9, 4:43 PM CDT | Severe Thunderstorm Warning | JAN | Claiborne, Copiah, Hinds, Jefferson, Warren | 62 min |
| Jun 9, 4:49 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Holmes, Madison, Rankin, Yazoo | 56 min |
| Jun 9, 4:52 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 36 min |
| Jun 9, 4:55 PM CDT | Special Weather Statement | JAN | Webster | 45 min |
| Jun 9, 5:03 PM CDT | Severe Thunderstorm Warning | JAN | Webster | 57 min |
| Jun 9, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Newton, Scott | 46 min |
| Jun 9, 5:10 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Madison, Rankin, Scott | 65 min |
| Jun 9, 5:17 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Carroll, Grenada, Holmes, Montgomery | 58 min |
| Jun 9, 5:32 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 58 min |
| Jun 9, 5:45 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Leake, Madison, Rankin, Scott | 60 min |
| Jun 9, 5:49 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Montgomery, Winston | 41 min |
| Jun 9, 6:07 PM CDT | Severe Thunderstorm Warning | JAN | Simpson, Smith | 38 min |
| Jun 9, 6:18 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Clay, Montgomery, Oktibbeha, Webster and 1 more | 57 min |
| Jun 9, 6:23 PM CDT | Severe Thunderstorm Warning | JAN | Neshoba, Newton | 67 min |
| Jun 9, 6:53 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Lowndes, Noxubee, Oktibbeha, Winston | 52 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.